# SDR SWIA971563

- Difficulty date: September 8, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N291SW
- Make and model: Emb EMB-120ER
- Aircraft serial: 120318
- Engine: Pwa PW118B
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light
- Condition: Shorted
- Location: Row 9a
- Stage of operation: CR
- Nature of condition: A
- Precautionary procedure: A, F

## Discrepancy

WHILE EN ROUTE LAX FROM MRY, FLIGHT ATTENDANT NOTICED SMOKE AND FLAME FROM OVERHEAD AREA OF SEAT POSITION 9A.  FLIGHT ATTENDANT EXTINGUISHED FLAMES WITH EXTINGUISHER.  CAPTAIN DECLARED AN EMERGENCY AND DIVERTED TO SBP WHERE A NORMAL LANDING WAS MADE.  MAINTENANCE DISCOVERED LIGHT FIXTURE AT SEAT 9A SHORTED, CAUSING A 2 SQUARE INCH BURNED SPOT ON THE OVERHEAD LINER.  AIRCRAFT FERRIED TO FAT WHERE REPLACEMENT OF LIGHT FIXTURE AND REPAIR OF OVERHEAD LINING WAS ACCOMPLISHED.
